Alert archive / Ohio / Lake Effect Snow Advisories in 2007

Lake Effect Snow Advisory 8, NWS Cleveland, OH

April 6, 20078 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Apr 6, 2007, 3:09 PM EDT for 8 counties in Ohio; Erie County, Pennsylvania. It took effect at Apr 6, 2007, 4:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 3:09 PM EDT (19:09 UTC)
In effect from
Apr 6, 2007, 4:00 PM EDT
Expired
Apr 8, 2007, 3:39 PM EDT
In force
48 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 51 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Apr 6, 3:06 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 6, 3:06 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT FRI APR 6 2007

.SHORT TERM(TONIGHT THRU SUNDAY NIGHT)...
SERIES OF WK UPR AND MID LVL TROFS MOVG THRU TNGT INTO SAT NITE WL
KP THREAT FOR SHSN GOING...BUT MNLY FOR SNOWBELT WHERE ADDED
INSTABILITY AND MSTR FM LERI WL BE NEEDED TO GET THE MORE SIG ACCUM
OF SN.  VARIOUS WX PARAMETERS SEEM TO INDICATE BEST POSSIBILITY OF
ABT 2 TO 4 INCHES OF SN ANY GIVEN PD FOR THE FAVORED SNOWBELT AREAS
AS WNW FLOW DOMINATES. NOT SURE WHETHER AND WHERE TO CARRY WARNINGS
VERSUS AN ADVISORY SO WL SEE WHAT WORKS OUT BEST WITH COORD WITH
SURROUNDING FCST OFFICES BUT LOOKS AT THIS POINT THAT ADVISORY WL BE
CONTD THRU SAT NITE FOR LAKESHORE AND TRUMBULL WITH WRNG FOR INLAND
CORE SNOWBELT COS.  ABUNDANT SYNOPTIC MSTR WL ALLOW FOR SCT
FLURRIES OR SNOWSHOWERS ELSEWHERE WITH LOCALIZED ACCUM UP TO AN INCH
PSBL.

TEMPS WL CONT TO BE WELL BLW NORMAL THRUT THE SHORT TERM PDS OF THE
FCST WITH A GRADUAL MODERATION FM SAT TO SUN.  STILL TOO EARLY IN
SEASON FOR ANY TEMP RELATED HEADLINES AS LOWS INTO THE 20S STILL
QUITE POSSIBLE THIS TIME OF APRIL.

&&

.LONG TERM(MON THRU FRIDAY)...
SFC RDG FINALLY MOVS INTO AREA BUT STILL SLOW ENUF FOR CONTD THREAT
FOR SHSN FOR SNOWBELT ON MON AND MAY EVEN HV SOME FLURRIES OR
SPRINKLES MON EVE SNOWBELT BUT THINK FOR NOW WL KP POP LOW ENUF FOR
MAIN FCST FOR MON NITE DRY ALONG WITH MOST OF TUE.  ENSEMBLE AND
ECMWF BRING A LOW ACRS OH WED INTO THU FOR NEXT THREAT FOR PRECIP.
TEMPS SHUD BE WRM ENUF FOR RA BUT COLDER AIR WRAPS IN ON BACKSIDE OF
DEPARTING LOW SO PRECIP CUD CHG OVR OR MIX WITH SN WHILE LINGERING
THU NITE BFR ANOTHER BRIEF SFC RDG MOVS THRU THE REGION FOR QUICK PD
OF PSBL DRY WX FRI. YET ANOTHER SYS PROGGED TO APCH AREA FRI NITE
FOR ANOTHER SHOT AT RA OR SN.

&&

.AVIATION(18Z-18Z)...
SOME DRYING TO THE AIRMASS HAS OCCURRED AND THE WINDS HAVE BECOME A
LITTLE MORE WESTERLY WITH THE SNOW BAND SHIFTING FROM A NORTHWEST
FLOW TO WESTERLY AHEAD OF SHORT WAVE THAT WILL MOVE THROUGH BY
EVENING...KEEPING THE BANDS MORE ALONG THE LAKESHORE...IFR OR LOWER
IN THE SNOW SHOWERS. TONIGHT ANOTHER SURGE OF MOISTURE WITH A WNW
FLOW...BECOMING W BY 12Z SATURDAY. THIS SURGE OF MOISTURE FOR THE
NON LAKE EFFECT AREAS WILL HAVE MVFR CONDITIONS IN THE SNOW SHOWERS.
IN THE LAKE EFFECT AREAS E OF CLE IT WILL BE MVFR OR LOWER IN THE
SNOW SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 4 AM EDT SUN FOR OHZ013-014.
  ...LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EDT SUN FOR
     OHZ011-012-023-089.

PA...LAKE EFFECT SNOW WARNING UNTIL 4 AM EDT SUN FOR PAZ002-003.
  ...LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EDT SUN FOR PAZ001.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
Hazardous weather outlook, Apr 6, 2:57 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT FRI APR 6 2007

OHZ011-012-023-089-PAZ001-071900-
CUYAHOGA-LAKE-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
257 PM EDT FRI APR 6 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-PAZ002-003-071900-
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
257 PM EDT FRI APR 6 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>022-027>033-036>038-047-071900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
257 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-071900-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
257 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:09 PM EDTLake Effect Snow WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Trumbull49 hr

Nearby

Lake Effect Snow Advisories in Ohio, 2007Lake Effect Snow Advisories in Pennsylvania, 2007Every lake effect snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.